| Model Number |
CNA0T0 |
| Medical Device Problem Code |
Failure to Deliver (2338)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/10/2025
Type of Reportable Event
Malfunction
Event or Problem Description
A non-healthcare professional during intraocular lens (iol) implant procedure, reported lens came out but stuck to the end of the lens applicator.When the applicator was pulled out of the eye the lens came with it.In the surgeon opinion defective applicator caused or contributed to the event.The procedure was completed on same day without any harm to the patient.
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
Additional information was provided in d.4., and d.9.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The product was returned for analysis and the reported complaint was observed.The device was received in a blister tray inside a different company product carton.The lock-out assembly has been removed.Viscoelastic is observed in the device.The plunger has been fully advanced outside the nozzle.No damage observed.The lens is outside of the device adhered to the plunger and nozzle tip with solution.The product investigation could not identify the root cause for the reported complaint "lens stuck to applicator when removed from eye".The lens was observed to be outside of the device adhered to the fully advanced plunger and nozzle tip with solution.The reported complaint description and the received sample could indicate potentiaver/ul plunger onderride during delivery; however, we are not able to confirm the plunger/lens position during advancement.Plunger override/underride may occur: if the lens has become misaligned in the lens bay during the manufacturing process.Due to the use of a non-qualified viscoelastic.Material properties of non-qualified ophthalmic viscosurgical device (ovd)s may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device allowing the plunger to override/underride the lens.If the operating room temperature is too high (less than 23 degrees celsius or 73 degrees fahrenheit) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create plunger under/override event.As per the ifu, the lens should be inspected at the pause location prior implantation.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).